Just a few questions from our Pharmacist before you checkout to make sure this medicine is safe for you.
Xyzal is a medicine containing the active ingredient levocetirizine dihydrochloride, an antihistamine. This medicine is used to treat the symptoms of allergic rhinitis or hay fever, as well as nettle rash (urticaria). Levocetirizine is classed as a non-drowsy antihistamine, so it’s less likely to make you feel sleepy than certain other antihistamines.
How levocetirizine relieves allergy symptoms
Xyzal contains 5mg of the active ingredient levocetirizine dihydrochloride, a type of medicine called an antihistamine. Levocetirizine, and other antihistamines, work by blocking the release of histamine, a chemical that is released during an allergic reaction. Blocking this chemical helps to relieve symptoms such as a runny nose, itchy eyes and sneezing.
Xyzal is a film-coated tablet that should be swallowed whole with a glass of water. The recommended dosage for both adults and children aged 6 years and over is one tablet per day. Xyzal can be taken with or without food and you should follow your doctor or Chemist4U pharmacist’s advice regarding the duration of your treatment.
You should take caution with Xyzal and alcohol - in sensitive patients, taking Xyzal at the same time as alcohol can cause additional reductions in alertness and impairment of performance.
Like all medicines, there is a possibility that Xyzal may cause side effects in some people. If you experience any symptoms of an allergic reaction (swollen face, tongue or throat, trouble swallowing, hives or shortness of breath) seek medical help immediately. Other side effects include:
- Dry mouth
- Tiredness or drowsiness
- Abdominal pain
For more information on other possible side effects, refer to the patient information leaflet. If you experience any side effects, including any not included in the patient information leaflet, you can report them using the MHRA Yellow Card Scheme.
Xyzal may not be suitable for some people with other health conditions. You shouldn’t use this medicine if:
- You are allergic to levocetirizine dihydrochloride, cetirizine, hydroxyzine or any of the other ingredients in this medicine
- You have a severe impairment of kidney function (severe renal failure with creatinine clearance below 10ml/min)
Talk to your doctor or Chemist4U pharmacist before taking Xyzal if:
- You suffer from a condition that means you’re unable to empty your bladder, such as a spinal cord injury or an enlarged prostate
- You suffer from epilepsy or you’re at risk of convulsions (seizures)
- You are scheduled for allergy testing
- You have been told by your doctor that you have an intolerance to some sugars, as Xyzal contains lactose
- You are taking any other medicines or herbal remedies, including those obtained without a prescription
Pregnancy and Breastfeeding
If you are pregnant, think you may be pregnant, are trying to become pregnant, or if you are breastfeeding, speak to your doctor or Chemist4U pharmacist for expert advice before taking Xyzal.
Xyzal is not recommended for children under the age of 6 years old. If your child is suffering from hayfever or other allergy symptoms, speak to a Chemist4U pharmacist for suitable alternatives or browse our wide range of allergy treatments.
Keep out of sight and reach of children. Do not use Xyzal after the expiry date, referring to the last day of the month stated on the packaging.
This product is a medicine; make sure to speak to your doctor or Chemist4U pharmacist before taking this product if you have an underlying medical problem or are taking any other medicine or complementary therapy. If your symptoms get worse or continue after taking this product, contact us or your doctor. For medical services in your area, please refer to https://www.nhs.uk
If you are pregnant, trying to become pregnant, or breastfeeding, speak to your doctor or our pharmacist before taking this product. If you suffer from any allergies, ask your doctor or our pharmacist if this medicine is right for you.
Store all medicines out of sight and reach of children.
Please read the included leaflet carefully before using this product.
Please contact your GP if appropriate regarding this product.
The active substance is levocetirizine dihydrochloride. Each film-coated tablet contains 5 mg levocetirizine dihydrochloride. - The other ingredients are microcrystalline cellulose, lactose monohydrate, colloidal anhydrous silica, magnesium stearate, hypromellose (E464), titanium dioxide (E171), and macrogol 400.
10 tips to prevent hay fever at home
When you’re suffering from hay fever it can make the Spring and Summer months unbearable.
It feels like everything you do makes you a magnet for pollen and you get really sick of explaining that you’re not upset, your eyes are just watering with your allergies!
That’s why we’ve collected 10 simple tips that will help to keep you safe from hay fever when you’re at home this allergy season, keep reading to find out what you can do to keep your home pollen-free!
Hay Fever Statistics UK
Do I have hay fever or a cold?
It’s the middle of summer and you’re sniffing and sneezing and, frankly, feeling a bit gross.
But what’s going on here? Have you picked up an uncomfortable Summer cold, or are you suffering with hay fever?
There are a couple of ways to figure out what’s giving you the sneezes and the coughs, so let’s take a look at each condition and how you can tell them apart.
Which hay fever treatment is right for me?
Do I have hay fever? Your hay fever diagnosis
Hay fever is a very common allergy, but how are you supposed to know if you have hay fever?
Sure, you might get a couple of coughs and sneezes in the summer months, but is that just a cold or is hay fever to blame?
If you’ve ever wondered about hay fever and whether you could have it yourself, we’re here to help.
This our handy guide to what hay fever is and how you could be diagnosed with one of the world’s most common allergies.
Ask a Pharmacist
Didn't find the answer you were looking for? Submit a private question to be answered by one of our qualified UK pharmacists.
|Method||Handling Time||Transit Time||Timescale||Approx Cost|
|Standard Shipping (3-5 Working Days)||n/a||n/a||n/a||£0.00|
|Royal Mail Tracked 24||n/a||n/a||n/a||£4.95|
|Sons Tracked 24||n/a||n/a||n/a||£3.90|
|Sons Tracked 48||n/a||n/a||n/a||£2.90|
Times are given in working days and are approximate. Costs may change based on order total, day of the week or location within the UK. Ability to hit timescales will depend on whether the products are ordered before a cut off time, as well as additional administration time incurred in reviewing your order.
Please review the estimates at the checkout.
Free UK Delivery on all orders over £30* - Delivery within 3-5 working days.
Standard UK Delivery - £2.95* - Delivery within 3-5 working days.
Express UK Delivery - £4.95** - Delivery within 1-2 working days.
Temperature Controlled Delivery - £8.85 - Delivery within 1-3 working days.
Please Note: These prices are shown as a guide only. All delivery times are approximate but have been obtained in good faith.
*Excluding refrigerated products and treatments which are subject to different postage charges.
All our items are sent completely discreet for your peace of mind.
This means the packaging is plain, there is no mention of what product is inside your package and there is no mention of Chemist4U either.
We respect that many of our products are of a sensitive nature - this is why we take every step to keep your purchases private.
Customers can read our full returns policy by clicking here
What is hay fever?
Hayfever is a common allergy that usually affects people in the spring and summer when plants start to release pollen, a very fine powder that is part of the plant’s reproductive system.
The proteins in pollen can cause your nose, throat, eyes and sinuses to become swollen and inflamed.
Hay fever is usually worse between late March and September in the UK, when the pollen count is at its highest.
Symptoms of hay fever include:
- Sneezing and coughing
- A runny or blocked nose
- Itchy, red or watery eyes
- Itchy throat, mouth, nose and ears
- Loss of smell
- Pain around the temples and forehead
- Headache or earache
- Feeling tired
If you also suffer from asthma, hay fever can also cause a tight feeling in your chest, shortness of breath or wheezing and coughing.
Do I need a prescription for this medication?
You do need a prescription for this medication in the UK.
Our healthcare professionals can provide prescriptions if they think this treatment would be right for you and your condition.
When you click the button which reads “Start Consultation” at the top of this page, you’ll see a short questionnaire set up by our healthcare team which is designed to help them understand your medical needs.
Just like an in-person consultation with your GP, our doctors will assess your answers to their questions and write a prescription for the treatment they think will be best for you.
You’ll then be able to pay for your medication and we’ll send it out to you quickly and in discreet packaging.